Skip to main content
eScholarship
Open Access Publications from the University of California

Apnea and Diffuse Alveolar Hemorrhage Caused by Cocaine and Heroin Use: A Case Report

  • Author(s): Logan, Gideon
  • Robalino, Ernesto
  • MacIntosh, Tracy
  • Ganti, Latha
  • et al.
Abstract

Introduction: Drug overdose represents a growing reason for emergency department visits and hospitalizations in the United States. Co-ingestion of multiple substances is also on the rise, and toxidromes can be seen from any of multiple drugs in a single patient.

Case Report: We present a case of diffuse alveolar hemorrhage secondary to cocaine abuse in a patient who was apneic and unresponsive after heroin overdose. The patient responded to supportive care and was discharged with complete return to physical and mental baseline.

Conclusion: Clinicians must be vigilant for any number of concomitant toxidromes when a patient is brought in with complications following drug overdose.

Main Content
Current View